Alert archive / California / Wind Advisories in 2022

Wind Advisory 18, NWS San Diego, CA

February 27, 2022Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Feb 27, 2022, 6:44 PM PST for Riverside County, San Bernardino County, California. It took effect at Feb 28, 2022, 2:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2022, 6:44 PM PST (02:44 UTC)
In effect from
Feb 28, 2022, 2:00 AM PST
Expired
Feb 28, 2022, 2:00 PM PST
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3449 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS76 KSGX 280244
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
644 PM PST Sun Feb 27 2022

CAZ048-055-065-281400-
/O.NEW.KSGX.WI.Y.0018.220228T1000Z-220228T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-San Gorgonio Pass Near Banning-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Crestline, Lake Arrowhead, Running Springs, 
and Banning
644 PM PST Sun Feb 27 2022

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST MONDAY...

* WHAT...North winds 15 to 25 mph with gusts to 40 to 55 mph
  expected. East below the San Gorgonio Pass.

* WHERE...San Bernardino and Riverside County Valleys-The Inland
  Empire, San Bernardino County Mountains and San Gorgonio Pass
  Near Banning. Strongest gusts near and below the Cajon and San
  Gorgonio Passes, and along the coastal foothills of the San
  Bernardino Mountains.

* WHEN...From 2 AM to 2 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
2 follow-up statements
455 
WWUS76 KSGX 281119
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
319 AM PST Mon Feb 28 2022

CAZ048-055-065-281930-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-220228T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Fontana, Crestline, Running Springs, 
and Banning
319 AM PST Mon Feb 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WHAT...North winds 10 to 20 mph with gusts to 40 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains and San Gorgonio Pass 
  Near Banning.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
884 
WWUS76 KSGX 282204
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
204 PM PST Mon Feb 28 2022

CAZ048-055-065-282315-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-220228T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Fontana, Crestline, Running Springs, 
and Banning
204 PM PST Mon Feb 28 2022

...WIND ADVISORY HAS EXPIRED...

Winds have decreased but some areas may remain gusty into this 
evening.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Schenk

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:41 PM PST, 5 hours 3 minutes earlier.

Area forecast discussion, Feb 27, 1:41 PM PST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
141 PM PST Sun Feb 27 2022

.SYNOPSIS...
A warming trend will occur through midweek, with well-above
normal temperatures Monday through Wednesday. Periods of Santa Ana
winds are expected, with the strongest winds occurring Monday
morning into Monday afternoon. Winds will turn onshore late in the
week, allowing for cooling to spread inland, along with a chance
of rain and snow.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

-Highlights-

* Much above-normal temperatures Mon-Wed
* Cooler Thu thru next weekend, with a chance of rain/snow on Fri

The gradual warm-up has begun today, and will continue through
midweek, thanks to building high pressure aloft, and an offshore
pressure gradient, from the Great Basin to the SoCal Coast. There
will be gusty Santa Ana winds, from late tonight through Monday.
Gusts will reach around 30 mph in the lower elevations of the
Inland Empire and Inland Orange County, with gusts up to 50 mph in
the more remote canyon and foothill locations. Temperatures will
soar Monday through Wednesday, with temperatures peaking Tuesday
and Wednesday, 10 to 20 degrees above normal.

The ensemble forecasts are in good agreement with regards to the
strength of the ridge and potential temperatures. With a dry
airmass in place, we are leaning on the higher end of forecast
guidance, to account for the anomalous high temperatures that
would be expected during this synoptic pattern.

For Thursday through next weekend, the pattern will shift
dramatically. A series of low pressure troughs will drop into
California from the Pacific Northwest, setting the stage for
stronger onshore flow, and progressively cooler conditions. Some
of the ensemble forecasts, and the latest deterministic EC
forecast, are suggesting another colder upper level low pressure
system could drop into our region around Friday, bringing a bit
better chance for rain and snow, compared to previous forecast
cycles. Meanwhile there are still some of the ensemble members and
the deterministic GFS favoring a drier scenario and weaker
weather system (but could be higher winds in those scenarios).

For this latest forecast, we have leaned a bit onto the
experimental version of national blend of models, to show a little
better chance for rain and snow on Friday, with PoPs increased
from the 20s to the 30s. The forecast is also a bit cooler for
late week than our previous forecasts have indicated. That's about
it for changes to the forecast at this time. Keep tuned to our
latest forecasts as we should find more confidence in these
weather changes expected for next week!

&&

.AVIATION...
272100Z...SCT-BKN250 and unrestricted vis through Monday afternoon.

NE-E surface gusts 25-35 kt continue through this afternoon and
early evening near mountain passes and foothills in San Bernardino
and Riverside Counties, with MOD up/downdrafts over/southwest of the
mountains. NE winds increase after 06z Monday with gusts of 35-45 kt
across similar wind-prone areas. LLWS can also be expected in areas
south and west of the mountains.

&&

.MARINE...
No hazardous marine weather through early Thursday. Winds and short-
period wind waves begin to increase late Thursday with the approach
of a 500mb trough.

&&

.BEACHES...
A building WNW swell of 3-4 ft at 16-18 sec tonight will peak Monday
and Tuesday. It will generate surf of 2 to 4 feet in Orange County
and 3 to 6 feet in San Diego County, with local sets to 7 feet from
Solana Beach southward. Strong rip currents and elevated surf will
create dangerous swimming conditions. Swell and surf will lower
slightly Wednesday. A Beach Hazard Statement has accordingly been
issued from 12z Mon to 12z Wed. Short-period WNW swell then begins
to arrive at the beaches Thursday as winds pick up with the approach
of a 500mb trough.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from late tonight through late Tuesday
     night for San Diego County Coastal Areas.

PZ...NONE.
&&

PUBLIC...Brotherton
AVIATION/MARINE/BEACHES...Adams

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.